Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 6, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Feb 24, 2007, 12:05 AM AKST. It took effect at Feb 24, 2007, 6:00 PM AKST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 12:05 AM AKST (09:05 UTC)
- In effect from
- Feb 24, 2007, 6:00 PM AKST
- Expired
- Feb 25, 2007, 12:00 PM AKST
- In force
- 18 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 241405 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 505 AM AST SAT FEB 24 2007 AKZ131-250215- /X.NEW.PAFC.WC.Y.0006.070224T1405Z-070225T2100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 505 AM AST SAT FEB 24 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM AST SUNDAY FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST SUNDAY. THE COMBINATION OF STRONG WINDS AND TEMPERATURES BELOW ZERO IS PRODUCING WIND CHILLS 35 TO 50 BELOW ZERO THROUGH THE PASS. THESE CONDITIONS WILL CONTINUE THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO DIMINISH BY SUNDAY AFTERNOON CAUSING WIND CHILL READINGS TO RISE TO 25 TO 35 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ141-250215- /X.NEW.PAFC.WC.Y.0006.070225T0600Z-070225T2100Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 505 AM AST SAT FEB 24 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SUNDAY. NORTH WINDS GUSTING TO 25 MPH WILL DEVELOP THIS EVENING...MAINLY ALONG THE COPPER RIVER AND THROUGH CHANNELED AREAS ALONG THE MOUNTAINS. THESE WINDS COMBINED WITH TEMPERATURES WELL BELOW ZERO WILL PRODUCE WIND CHILL READINGS 35 TO 50 BELOW ZERO LATE THIS EVENING THROUGH SUNDAY MORNING. WIND CHILLS WILL RISE BY SUNDAY AFTERNOON AS WINDS DIMINISH ANS TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-250215- /X.NEW.PAFC.WC.Y.0006.070225T0600Z-070225T1800Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 505 AM AST SAT FEB 24 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST SUNDAY NORTH OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST SUNDAY. NORTH WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH NORTH OF TALKEETNA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT AND THEN DIMINISH ON SUNDAY. THE COMBINATION OF THESE WINDS WITH TEMPERATURES BELOW ZERO WILL PRODUCE WIND CHILL READINGS 35 TO 45 BELOW ZERO LATE THIS EVENING THROUGH SUNDAY MORNING. WIND CHILLS WILL RISE BY SUNDAY AFTERNOON AS WINDS DIMINISH ANS TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
4 follow-up statements
000 WWAK41 PAFC 250122 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 422 PM AST SAT FEB 24 2007 AKZ131-251330- /X.EXT.PAFC.WC.Y.0006.070225T0300Z-070225T2100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 422 PM AST SAT FEB 24 2007 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 12 PM AST SUNDAY FOR THOMPSON PASS... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 12 PM AST SUNDAY FOR THOMPSON PASS. THE COMBINATION OF STRONG WINDS AND TEMPERATURES BELOW ZERO IS PRODUCING WIND CHILLS 40 TO 60 BELOW ZERO THROUGH THE PASS. THESE CONDITIONS WILL CONTINUE THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO DECREASE BY SUNDAY AFTERNOON CAUSING WIND CHILL READINGS TO RISE TO 20 TO 35 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ141-251330- /X.CON.PAFC.WC.Y.0006.070225T0600Z-070225T2100Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 422 PM AST SAT FEB 24 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SUNDAY. NORTHWEST WINDS GUSTING TO 25 MPH WILL DEVELOP THIS EVENING...MAINLY ALONG THE COPPER RIVER AND THROUGH CHANNELED AREAS ALONG THE MOUNTAINS. THESE WINDS COMBINED WITH TEMPERATURES WELL BELOW ZERO WILL PRODUCE WIND CHILL READINGS 35 TO 50 BELOW ZERO LATE THIS EVENING THROUGH SUNDAY MORNING. WIND CHILLS WILL RISE BY SUNDAY AFTERNOON AS WINDS DIMINISH ANS TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-251330- /X.CON.PAFC.WC.Y.0006.070225T0600Z-070225T1800Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 422 PM AST SAT FEB 24 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST SUNDAY NORTH OF TALKEETNA... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM AST SUNDAY NORTH OF TALKEETNA. NORTH WINDS WILL INCREASE TO 10 TO 20 MPH NORTH OF TALKEETNA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT AND THEN DIMINISH ON SUNDAY. THE COMBINATION OF THESE WINDS WITH TEMPERATURES BELOW ZERO WILL PRODUCE WIND CHILL READINGS 35 TO 50 BELOW ZERO LATE THIS EVENING THROUGH SUNDAY MORNING. WIND CHILLS WILL RISE BY SUNDAY AFTERNOON AS WINDS DIMINISH AS TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 251407 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 507 AM AST SUN FEB 25 2007 AKZ131-252100- /X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 507 AM AST SUN FEB 25 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY FOR THOMPSON PASS... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. THE COMBINATION OF STRONG NORTH WINDS AND AIR TEMPERATURES BELOW ZERO IS PRODUCING WIND CHILLS 20 TO 40 BELOW ZERO THROUGH THOMPSON PASS. THESE CONDITIONS WILL CONTINUE THROUGH THE MORNING HOURS AND THEN IMPROVE THIS AFTERNOON AS WINDS DIMINISH AND TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ141-252100- /X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 507 AM AST SUN FEB 25 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. NORTHWEST WINDS 15 MPH WITH GUSTS TO 25 MPH IS PRODUCING WIND CHILLS OF 35 TO 50 BELOW ZERO THIS MORNING...MAINLY ALONG THE COPPER RIVER AND THROUGH CHANNELED AREAS ALONG THE MOUNTAINS. WIND CHILLS WILL RISE BY THIS AFTERNOON AS WINDS DIMINISH AND TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-251800- /X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T1800Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 507 AM AST SUN FEB 25 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING NORTH OF TALKEETNA... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING. NORTH WINDS 15 TO 25 MPH COMBINED WITH TEMPERATURES 10 TO 20 BELOW ZERO IS PRODUCING WIND CHILL READINGS OF 35 TO 45 BELOW ZERO NORTH OF TALKEETNA. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE MORNING AS WINDS DIMINISH TO LESS THAN 15 MPH AND TEMPERATURES SLOWLY INCREASE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 251803 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 903 AM AST SUN FEB 25 2007 AKZ145-251915- /X.EXP.PAFC.WC.Y.0006.000000T0000Z-070225T1800Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 903 AM AST SUN FEB 25 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH TEMPERATURES RANGE FROM 5 TO 15 BELOW THIS MORNING...WIND SPEEDS HAVE DIMINISHED SOMEWHAT. WIND CHILL READINGS WILL RANGE FROM 20 TO 35 BELOW ZERO FOR THE REMAINDER OF THE MORNING. $$ AKZ131-252100- /X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 903 AM AST SUN FEB 25 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. THE COMBINATION OF STRONG NORTH WINDS AND AIR TEMPERATURES BELOW ZERO IS PRODUCING WIND CHILLS 20 TO 40 BELOW ZERO THROUGH THOMPSON PASS. THESE CONDITIONS WILL CONTINUE THROUGH THE MORNING HOURS AND THEN IMPROVE THIS AFTERNOON AS WINDS DIMINISH AND TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ141-252100- /X.CON.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 903 AM AST SUN FEB 25 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. NORTHWEST WINDS 15 MPH WITH GUSTS TO 25 MPH IS PRODUCING WIND CHILLS OF 35 TO 50 BELOW ZERO THIS MORNING...MAINLY ALONG THE COPPER RIVER AND THROUGH CHANNELED AREAS ALONG THE MOUNTAINS. WIND CHILLS WILL RISE BY THIS AFTERNOON AS WINDS DIMINISH AND TEMPERATURES RISE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 252108 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1208 PM AST SUN FEB 25 2007 AKZ131-141-252215- /X.EXP.PAFC.WC.Y.0006.000000T0000Z-070225T2100Z/ NORTHEAST PRINCE WILLIAM SOUND-COPPER RIVER BASIN- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS...GLENNALLEN... EUREKA...MCCARTHY...PAXSON...SLANA 1208 PM AST SUN FEB 25 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. THE WIND ADVISORIES HAVE EXPIRED. WINDS HAVE DIMINISHED OVER THE COPPER RIVER BASIN WHILE THE TEMPERATURES HAVE RANGED 5 ABOVE TO 15 BELOW. THROUGH THOMPSON PASS...THE STRONG WINDS REMAIN BUT TEMPERATURES HAVE RISEN ENOUGH FOR WIND CHILL READINGS TO REMAIN ABOVE 40 BELOW. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Feb 24, 12:00 AM AKST, 5 minutes earlier.
Area forecast discussion, Feb 24, 12:00 AM AKST, 5 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SAT FEB 24 2007
.DISCUSSION...
CURRENTLY...A SHORT WAVE ALOFT FROM AN UPPER LOW OVER THE BEAUFORT
SEA IS MOVING SOUTH OVER THE ALASKA RANGE AND INTO THE GULF. AN UPPER
LEVEL HIGH IS STRENGTHENING OVER THE WESTERN ALEUTIANS RESULTING IN
INCREASING NORTHWESTERLY FLOW ALOFT OVER THE EASTERN ALEUTIANS AND
THE AKPEN. THE ASSOCIATED SURFACE LOW OVER THE CENTRAL ALEUTIANS IS
STRENGTHENING AS WELL AND SLOWLY MOVING EAST. A SURFACE HIGH OVER THE
CENTRAL INTERIOR AND A TROUGH OF LOW PRESSURE OVER THE GULF CONTINUES
TO CREATE GUSTY GAP WINDS OVER SOUTHCENTRAL MAINLAND. LIGHT SNOW
SHOWERS CONTINUE OVER THE KUSKOKWIM DELTA FROM A DISSIPATED LOW THAT
CAME ASHORE OVER NIGHT. SNOW SHOWERS CONTINUE OVER THE EASTERN BERING
AND AKPEN IN THE NORTHWEST FLOW.
MODELS DID VERY WELL IN BOTH AGREEMENT AND IN CONSISTENCY OVER THE
SHORT AND LONG TERM.
EAST DOMAIN...PRESSURE GRADIENT BETWEEN THE INTERIOR HIGH AND THE
GULF LOW WILL TIGHTEN THROUGHOUT THE DAY AND REACH ITS MAX TONIGHT
AND EARLY SUNDAY MORNING. WITH THE COMBINATION OF THE SHORT WAVE
ALOFT PASSING OVER SOUTHCENTRAL DURING THE SAME TIME FRAME...EXPECT A
RETURN OF STRONG NORTHERLY WINDS. HAVE BUMPED UP THE HIGH WIND WATCH
TO A HIGH WIND WARNING FOR COPPER RIVER DELTA AND VALDEZ INCLUDING
THOMPSON PASS TO REFLECT THIS. WIND CHILL ADVISORIES ARE IN EFFECT
FOR THOMPSON PASS...COPPER RIVER DELTA AND SUSITNA VALLEYS WITH COLD
AND WINDY CONDITIONS COMBINING. THE UPPER LEVEL LOW NORTH OF ALASKA
WILL REMAIN NEARLY STATIONARY THROUGH THE MIDDLE OF NEXT WEEK WITH
THE UPPER LEVEL BERING RIDGE TO MOVE SLIGHTLY EAST. THIS WILL KEEP
CONTINUED COLD AND MOSTLY CLEAR CONDITIONS TO PERSIST THROUGH NEXT
WEEK.
WEST DOMAIN...SNOW SHOWERS WILL DISSIPATE TODAY OVER SOUTHWESTERN
MAINLAND BEFORE A TROUGH MOVES ONSHORE SUNDAY TO BRING ANOTHER ROUND
OF INCREASED CLOUDS AND SNOW...ONLY TO CLEAR OUT AGAIN MONDAY. THE
HIGH OVER THE WESTERN ALEUTIANS WILL MOVE SLOWLY EAST REACHING THE
AKPEN BY MONDAY. PUSHING THE HIGH EAST IS A NORTH PACIFIC LOW WHICH
WILL BRING WARM ENOUGH TEMPERATURES TO TURN MOST PRECIPITATION TO
RAIN OVER THE WESTERN CENTRAL AND EASTERN ALEUTIANS THROUGH THE FIRST
HALF OF NEXT WEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 131 135
MARINE...GALE 121 129 130 132 150 155 172 175 176
...HEAVY FREEZING SPRAY 120 121 125 129 130 132 138 140 141 150
155 160 165 180 185
FIRE WEATHER...NONE
LR FEB 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:00 PM AKST | Gale Warning | AFC | 3 days | |
| Feb 23, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Feb 23, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 23, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Feb 23, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Feb 24, 12:09 AM AKST | High Wind Warning | AFC | 45 hr | |
| Feb 24, 11:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Feb 24, 11:00 AM AKST | Small Craft Advisory | AFC | 48 hr | |
| Feb 24, 11:00 AM AKST | Storm Warning | AFC | 36 hr | |
| Feb 24, 11:00 AM AKST | Storm Warning | AFC | 24 hr |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.